Heat, Ballard
- When
- July 29, 11:00 AM CST to July 31, 5:00 PM CST
- Where
- Ballard forecast zone
- Reported by
- ASOS
- Coordinates
- 37.058, -88.999 (the zone’s center; the record gives no point)
A large upper level high covering the Lower Mississippi Valley and southern Plains was responsible for a dome of hot air. Heat indices reached 105 to 109 degrees west of the Kentucky Lake region on the 29th, and west of a Henderson to Hopkinsville line on the 31st.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A large upper level high covering the Lower Mississippi Valley and southern Plains was responsible for a dome of hot air. Heat indices reached 105 to 109 degrees west of the Kentucky Lake region on the 29th, and west of a Henderson to Hopkinsville line on the 31st. Heat indices on the 30th peaked around 100 degrees over the far west.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 29, 12:17 AM CST, 10 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 117 AM CDT THU JUL 29 2010 .DISCUSSION... FRONT TO OUR NORTH WILL DROP INTO FA AND OFFER CHC POPS TODAY. DRIER AIR WILL WORK DOWN THE COLUMN AND SHUT POPS OFF FROM NE TO SW TONIGHT. THIS HAS BEEN ADVERTISED FOR SEVERAL DAYS NOW AND LATEST NAM IS CONSISTENT WITH SIMILAR PAST RUNS. ONLY MINOR TWEEKING TO INHERITED FORECAST NEEDED AS A RESULT. DRY FORECAST STILL LOOKS TO HOLD LATE THU NIGHT-FRI-FRI NIGHT. RETURN POP ON NEW LOW PRESSURE/COLD FRONT ENTERING FORECAST PIC THIS WEEKEND. THIS FRONT SHOULD MAKE ITS PASSAGE SAT SO POPS RETURN FOR ITS PASSAGE...THEN DRIER AIR AGAIN WORKS OVER FA SUNDAY. NO CHANGED BEYOND DAY 4. ANOTHER DAY OF HIGH HEAT/HUMIDITY TODAY AHEAD OF APPROACHING FRONT. HEAT INDEX APPROACHES BUT DOES NOT EXCEED ADVISORY CRITERIA SO UNLESS COLLAB EFFORTS PROVE OTHERWISE WILL JUST HIGHLIGHT ITS MENTION ON HWO 1 MORE DAY. && .AVIATION... VFR CONDITIONS ARE EXPECTED FOR THE VAST MAJORITY OF THE TAF PERIOD. CANNOT RULE OUT AN ISOLATED STORM COMPLETELY DURING THE DAY THU... BUT THE PROBABILITY OF RAINFALL OR LIGHTNING WILL BE TOO LOW TO MENTION EXPLICITLY IN ANY SPECIFIC TAF SITE. WILL AT LEAST INCLUDE SOME CB OVER KPAH/KCGI ON THU AS SFC FRONT WILL NUDGE SOUTH INTO THAT AREA. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 346 AM CDT THU JUL 29 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 346 AM CDT THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY THREATS. THE HEAT INDEX WILL RANGE FROM 100 TO 105 THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST ALMOST DAILY. HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
14 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247269, 247271, 247272, 247275, 247276, 247278, 247279, 247281, 247282, 247284, 247286, 247287, 247288, 247289.